Pennsylvania, 2018Tornado in Pennsylvania, October 2, 2018
October 2, 2018 · NWS CTP · 1 event in 1 county or zone
An EF-0 tornado was confirmed by a NWS Storm Survey to have occurred near Toby in Elk County, PA on October 2, 2018.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An EF-0 tornado was confirmed by a NWS Storm Survey to have occurred near Toby in Elk County, PA on October 2, 2018.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Oct 2, 1:59 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 2, 1:59 PM EST, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service State College PA
259 PM EDT Tue Oct 2 2018
.SYNOPSIS...
Strong to severe thunderstorms with damaging winds and locally
heavy rain may impact parts of central Pennsylvania this
afternoon through early tonight as a fast moving but relatively
weak cold front pushes through the region. Unseasonably warm
and humid conditions will continue through midweek with another
period of rain likely on Thursday. Cooler air is forecast trim
the warmth into the weekend, but milder air and above normal
temperatures will return by early next week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Showers and several embedded thunderstorms will race east
across the Northern Mtns of PA through late this afternoon.
Increasing deep layer UVVEL and shear will work with significant
breaks developing in the multi-layer cloud deck to help
increase the threat for scattered severe TSRA during the to
late afternoon hours across the NW mtns of PA before spreading
farther south and east into a more unstable airmass between I-80
and I-76/PA Turnpike.
Strong unidirectional westerly flow and relatively fast storm
motions will support potential for locally damaging wind gusts.
However, numerous runs of the HRRR (and EHI's off its sibling
the RAP130, shows pockets of 0-1km EHI of over 2.5 m2/s2 within
broader ares of 1.5-2.0 EHIs across primarily the Middle Susq
Valley. Supercell composite index is greatest across the NW mtns
with another area developing across parts of the Central Mtns
and Middle Susq Valley. Two small areas (SE of the Lake Erie
shore and near KSEG and KIPT) of Sig Tornado Parameter are
found within these two broader supercell- favored areas.
SPC's earlier expanded Day 1 SLGT risk area includes nearly all
of the CWA.
Despite progressive storm motions, the CAM guidance suggests
training heavy downpours could produce localized rainfall
amounts of 2+ inches across parts of north-central PA. WPC has a
SLGT risk ERO that primarily covers the southern tier of NY/BGM
CWA but does clip Tioga, Lycoming, Sullivan and Columbia
counties.
Nocturnal stabilization and limited forcing should result in
deceasing coverage and intensity of showers/storms into early
tonight. Models show the best chance for lingering rain/clouds
after midnight over the Laurel Highlands aided by upslope.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Rain-free conditions will return on Wednesday but without a
noticeable drop in temperatures and humidity. High pressure will
slide to the east by Thursday morning as the next frontal
boundary approaches from the Great Lakes/Ohio Valley.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Models are in good agreement on the timing and the strength of a
end of a long wave trough moving through the region Thursday.
Multi- Layered clouds lurking to our south and west will
increase quickly once again late Wednesday and Wednesday night
with temps staying nearly steady or slowly rising and sfc
dewpoints gradually rising again to unseasonably high levels in
the 60s. Those min T's are 10 to 20 degrees above normal across
the region.
The trough extends from a large upper level low moving through
Eastern Canada to a large high that is entrenched over the
southeastern United States. Model guidance is in pretty good
agreement in bringing another band of rain showers/isolated
thunderstorms through the area from northwest to southeast
Thursday into Thursday night.
Friday looks dry though another wave is going to be moving through
late Saturday into Sunday. However the position of the high
looks further north which will starve the incoming system of
moisture. So Saturday may turn out to be rather cloudy and cool.
A strong upper ridge will dominate the pattern into next week
with very high confidence in above average temperatures.
Precipitation should be confined on the western periphery of the
ridge within a sharp frontal zone extending from the Plains
through the Great Lakes.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
A cold front approaching from the Grt Lks will bring a good
chance of showers or thunderstorms during the late afternoon
through early tonight, which could produce a brief episode of
strong gusty winds and reduced visibility in spots. Across the
northwest corner of the state, brief reductions from showers and
thunderstorms will begin as early as this morning.
Post-frontal low level moisture ascending the Allegheny
Mountains is likely to result in low cigs tonight, beginning
around 00Z at KBFD, then spreading south along the spine of the
Alleghenies to KJST late at night.
.Outlook...
Wed...AM low cigs possible W Mtns.
Thu...AM low cigs possible NW Mtns. Brief PM showers/vis
reductions possible.
Fri...Low cigs possible Laurel Highlands.
Sat...Low cigs/drizzle possible.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Wednesday for PAZ005-006-037-
041-042-046-051-053.
&&
SYNOPSIS...Lambert
NEAR TERM...Lambert
SHORT TERM...Lambert/Steinbugl
LONG TERM...Ceru/Steinbugl
AVIATION...Fitzgerald/Lambert
Hazardous weather outlook, Oct 2, 2:23 PM EST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
323 PM EDT Tue Oct 2 2018
PAZ033>036-063>066-031930-
Somerset-Bedford-Fulton-Franklin-Cumberland-Adams-York-Lancaster-
323 PM EDT Tue Oct 2 2018
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ005-006-037-041-042-046-051-053-031930-
McKean-Potter-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-
Montour-Columbia-
323 PM EDT Tue Oct 2 2018
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT WEDNESDAY...
...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Tornado Watch.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ004-010>012-017>019-024>028-045-049-050-052-056>059-031930-
Warren-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-
Southern Clinton-Union-Snyder-Northumberland-Perry-Dauphin-
Schuylkill-Lebanon-
323 PM EDT Tue Oct 2 2018
...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Oct 2, 3:05 PM EST, 1 hour before
Special Weather Statement
National Weather Service State College PA
405 PM EDT TUE OCT 2 2018
PAZ005-022100-
McKean PA-
405 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF MCKEAN COUNTY UNTIL 500
PM EDT...
At 405 PM EDT, Doppler radar indicated a strong thunderstorm near
Marshburg, moving east at 35 mph.
Torrential rain is expected.
Pea size hail and winds in excess of 40 mph are possible.
Locations impacted include...
Bradford, Allegany State Park, Port Allegany, Rew, Coryville,
Cyclone, Marshburg, Eldred, Lewis Run, Ceres and University Of
Pittsburgh - Bradford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4200 7821 4181 7821 4185 7892 4200 7892
TIME...MOT...LOC 2005Z 274DEG 32KT 4192 7884
Lambert
Local storm report, Oct 2, 3:06 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
406 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
&&
EVENT NUMBER CTP1802416 CTP1802417
EVANEGOLocal storm report, Oct 2, 3:12 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
0411 PM FUNNEL CLOUD MUNCY 41.20N 76.79W
10/02/2018 LYCOMING PA PUBLIC
FUNNEL CLOUD REPORTED NEAR MUNCY.
&&
EVENT NUMBER CTP1802416 CTP1802417 CTP1802418
EVANEGOLocal storm report, Oct 2, 3:46 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT TUE OCT 02 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG MANSFIELD 41.81N 77.08W
10/02/2018 TIOGA PA EMERGENCY MNGR
TREES DOWN NEAR MANSFIELD.
0350 PM TSTM WND DMG LOTTSVILLE 41.93N 79.44W
10/02/2018 WARREN PA 911 CALL CENTER
TREES DOWN ALONG ROUTE 958 IN FREEHOLD TOWNSHIP.
0353 PM FUNNEL CLOUD SCANDIA 41.91N 79.04W
10/02/2018 WARREN PA 911 CALL CENTER
POSSIBLE TOUCH DOWN REPORTED BY SCANDIA VFD.
0411 PM FUNNEL CLOUD MUNCY 41.20N 76.79W
10/02/2018 LYCOMING PA PUBLIC
FUNNEL CLOUD REPORTED NEAR MUNCY.
&&
EVENT NUMBER CTP1802416 CTP1802419 CTP1802417 CTP1802418
EVANEGOSpecial weather statement, Oct 2, 3:49 PM EST, 16 minutes before
Special Weather Statement
National Weather Service State College PA
449 PM EDT TUE OCT 2 2018
PAZ042-022115-
Sullivan PA-
449 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
515 PM EDT...
At 448 PM EDT, Doppler radar indicated a strong thunderstorm over
Jamison City, moving east at 35 mph.
Dime size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Ricketts Glen State Park.
LAT...LON 4131 7631 4131 7641 4137 7638 4138 7628
TIME...MOT...LOC 2048Z 267DEG 31KT 4131 7633
Lambert
Special weather statement, Oct 2, 3:54 PM EST, 11 minutes before
Special Weather Statement
National Weather Service State College PA
454 PM EDT TUE OCT 2 2018
PAZ006-037-041-022130-
Potter PA-Northern Lycoming PA-Tioga PA-
454 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF LYCOMING...POTTER...AND
TIOGA COUNTIES UNTIL 530 PM EDT...
At 453 PM EDT, Doppler radar indicated a strong thunderstorm near
Ole Bull State Park, moving east at 30 mph. Another storm near
Cherry Springs State Park is also moving to the east at 30 mph.
Wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Cross Fork, Ole Bull State Park, Leetonia, Cherry Springs State Park
and Cedar Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in State College PA.
&&
LAT...LON 4148 7791 4171 7790 4170 7759 4155 7740
4147 7721
TIME...MOT...LOC 2053Z 280DEG 24KT 4155 7760
DangeloTornado, Elk
- When
- October 2, 4:05 PM EST to 4:06 PM EST
- Where
- Elk County, 0.01 mi E of Kylers Corners to 0.18 mi E of Kylers Corners
- Rating
- EF0
- Path length
- 0.17 mi
- Path width
- 20 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 41.330, -78.630
An EF-0 tornado was confirmed by a NWS Storm Survey to have occurred near Toby in Elk County, PA on October 2, 2018. Several trees were felled in a convergent pattern, although some of the terrain was inaccessible due to its rugged nature. The path length was less than a quarter of a mile, with an approximate maximum path width of 20 yards and a maximum wind speed estimated at 65-75 mph.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Pennsylvania, October 2 to 6, 20181 injured · $802,000 · EF2 · 7 events
- Tornadoes and Flash Flood in Pennsylvania, October 2, 2018$22,000 · EF2 · 32 events
- Flash Flooding and Flood in Arizona, October 2 to 3, 2018$3.8 million · 3 events
- Tornadoes and Damaging Winds in New York, October 2, 2018$205,000 · EF1 · 12 events
- Tornado in Pennsylvania, October 2, 2018EF2 · 1 event
- Flash Flooding and Flooding in Arizona, October 2, 2018$199,000 · 19 events
- Flash Flooding and Flood in Arizona, October 2, 2018$275,000 · 4 events
- Tornado and Hail in Connecticut, October 2, 2018$58,000 · EF1 · 5 events
- Hail and Damaging Winds in Pennsylvania, October 2, 2018$34,000 · 2 in hail · 25 events
- Tornadoes and Damaging Winds in Pennsylvania, October 2, 2018$75,000 · EF0 · 6 events
- Tornadoes and Hail in Pennsylvania, October 2, 2018EF1 · 5 events
- Tornado in Pennsylvania, October 2, 2018$5,000 · EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 779390.